Alert archive / Oregon / Gale Warnings in 2008

Gale Warning 29, NWS Medford, OR

August 25, 2008

NWS Medford, OR issued this gale warning at Aug 25, 2008, 2:53 PM PDT. It took effect at Aug 26, 2008, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 2:53 PM PDT (21:53 UTC)
In effect from
Aug 26, 2008, 2:00 PM PDT
Expired
Aug 27, 2008, 2:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMFR 252153
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PDT MON AUG 25 2008

...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON
AND NIGHT...

PZZ356-376-260600-
/O.EXT.KMFR.SI.Y.0079.080826T0300Z-080826T1800Z/
/O.NEW.KMFR.SW.Y.0069.080826T0600Z-080826T1800Z/
/O.UPG.KMFR.GL.A.0019.080826T1900Z-080827T0600Z/
/O.NEW.KMFR.SE.W.0031.080826T1800Z-080827T1200Z/
/O.NEW.KMFR.GL.W.0029.080826T1800Z-080827T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
253 PM PDT MON AUG 25 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM
THIS EVENING TO 11 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. IN
ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. THE SMALL CRAFT
ADVISORY FOR WINDS IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TONIGHT WITH GALE FORCE
WINDS OF 35 TO 40 KNOTS DEVELOPING TUESDAY AFTERNOON...LASTING
THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN
THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27
BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE.

THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED
SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL
ALSO REACH HAZARDOUS SEAS WARNING CRITERIA TUESDAY AFTERNOON AND
CONTINUE THROUGH TUESDAY NIGHT.

WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED
TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY
AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST
AROUND GALE FORCE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-260600-
/O.EXB.KMFR.SI.Y.0079.080826T1500Z-080827T1200Z/
/O.NEW.KMFR.SW.Y.0069.080826T1800Z-080827T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
253 PM PDT MON AUG 25 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM TUESDAY TO
5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM
TUESDAY TO 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 5 AM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN
EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. 

NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS
ON EARLY ON TUESDAY AND CONTINUE THROUGH TUESDAY NIGHT. IN
ADDITION...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET AT A DOMINANT
PERIOD OF ONLY 9 SECONDS. THIS WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT TUESDAY AFTERNOON AND NIGHT.

WINDS WILL SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH
SMALL CRAFT ADVISORY CRITERIA AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE
4 follow-up statements
000
WHUS76 KMFR 260318
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
818 PM PDT MON AUG 25 2008

...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON
AND NIGHT...

PZZ356-376-261130-
/O.CON.KMFR.SI.Y.0079.000000T0000Z-080826T1800Z/
/O.CON.KMFR.SW.Y.0069.080826T0600Z-080826T1800Z/
/O.CON.KMFR.GL.W.0029.080826T1800Z-080827T1200Z/
/O.CON.KMFR.SE.W.0031.080826T1800Z-080827T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
818 PM PDT MON AUG 25 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM
PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 AM PDT TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO
5 AM PDT WEDNESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO
5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 11 AM
TUESDAY TO 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. 

NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TONIGHT WITH GALE
FORCE WINDS OF 35 TO 40 KNOTS DEVELOPING TUESDAY AFTERNOON...
LASTING THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST
OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE.

THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED
SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL
ALSO REACH HAZARDOUS SEAS WARNING CRITERIA TUESDAY AFTERNOON AND
CONTINUE THROUGH TUESDAY NIGHT.

WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED
TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY
AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST
AROUND GALE FORCE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-261130-
/O.CON.KMFR.SI.Y.0079.080826T1500Z-080827T1200Z/
/O.CON.KMFR.SW.Y.0069.080826T1800Z-080827T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
818 PM PDT MON AUG 25 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM
TUESDAY TO 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 AM TUESDAY TO 5 AM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM
TUESDAY TO 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY. 

NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS
TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. IN
ADDITION...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET AT A DOMINANT
PERIOD OF ONLY 9 SECONDS. THIS WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT TUESDAY AFTERNOON AND NIGHT.

WINDS WILL SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH
SMALL CRAFT ADVISORY CRITERIA AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

CC
000
WHUS76 KMFR 260934
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
234 AM PDT TUE AUG 26 2008

...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON
AND NIGHT...

PZZ350-370-261745-
/O.CAN.KMFR.SW.Y.0069.080826T1800Z-080827T1200Z/
/O.EXT.KMFR.SI.Y.0079.080826T2100Z-080827T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
234 AM PDT TUE AUG 26 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR
WINDS IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY. 

NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS
THIS AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. WINDS WILL
SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT
ADVISORY CRITERIA AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

&&

$$

PZZ356-376-261745-
/O.EXT.KMFR.SI.Y.0079.000000T0000Z-080826T2100Z/
/O.EXT.KMFR.SW.Y.0069.000000T0000Z-080826T2100Z/
/O.EXT.KMFR.GL.W.0029.080826T2100Z-080827T1200Z/
/O.EXT.KMFR.SE.W.0031.080826T2100Z-080827T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
234 AM PDT TUE AUG 26 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 PM PDT
THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 PM PDT THIS AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM PDT WEDNESDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT WEDNESDAY. THE GALE WARNING IS NOW IN
EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. THE SMALL
CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY WITH GALE
FORCE WINDS OF 35 TO 40 KNOTS DEVELOPING THIS AFTERNOON...
LASTING THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST
OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE.

THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED
SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL
ALSO REACH HAZARDOUS SEAS WARNING CRITERIA THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT.

WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED
TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY
AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST
AROUND GALE FORCE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

DDG
000
WHUS76 KMFR 261602
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PDT TUE AUG 26 2008

...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON
AND NIGHT...

PZZ356-376-262230-
/O.CON.KMFR.SI.Y.0079.000000T0000Z-080826T2100Z/
/O.CON.KMFR.SW.Y.0069.000000T0000Z-080826T2100Z/
/O.CON.KMFR.GL.W.0029.080826T2100Z-080827T1200Z/
/O.CON.KMFR.SE.W.0031.080826T2100Z-080827T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
902 AM PDT TUE AUG 26 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM
PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT WEDNESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY WITH GALE FORCE
WINDS OF 35 TO 40 KNOTS DEVELOPING THIS AFTERNOON... LASTING
THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY
27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE.

THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED
SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL
ALSO REACH HAZARDOUS SEAS WARNING CRITERIA THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT.

WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED
TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY
AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST
AROUND GALE FORCE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-262230-
/O.CON.KMFR.SI.Y.0079.080826T2100Z-080827T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
902 AM PDT TUE AUG 26 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT WEDNESDAY. 

NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS
THIS AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. WINDS WILL
SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT
ADVISORY CRITERIA AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

&&

$$

MTS
000
WHUS76 KMFR 262139
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PDT TUE AUG 26 2008

...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS THROUGH MOST OF
TONIGHT...

PZZ356-376-270545-
/O.EXT.KMFR.GL.W.0029.000000T0000Z-080827T0900Z/
/O.CON.KMFR.SE.W.0031.000000T0000Z-080827T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
239 PM PDT TUE AUG 26 2008

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

NORTH GALES OF 35 TO 40 KNOTS THIS AFTERNOON WILL CONTINUE THROUGH
LATE TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE
SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27 BETWEEN
9 AND 50 NAUTICAL MILES FROM SHORE. 

WIND WAVES OF 7 TO 11 FEET...WITH COMBINED SEAS OF 8 TO 13 FEET
AT A DOMINANT PERIOD OF ONLY 9 SECONDS...WILL CREATE HAZARDOUS
CONDITIONS.

WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED
TO REACH NEAR GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY
NIGHT...AND THEN PERSIST NEAR GALE FORCE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

&&

$$

PZZ350-370-270545-
/O.CON.KMFR.SI.Y.0079.000000T0000Z-080827T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
239 PM PDT TUE AUG 26 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

NORTH WINDS OF 15 TO 25 KNOTS THIS AFTERNOON WILL CONTINUE THROUGH
LATE TONIGHT. WINDS WILL SUBSIDE WEDNESDAY...BUT WILL LIKELY
REACH SMALL CRAFT ADVISORY CRITERIA AGAIN LATE WEDNESDAY NIGHT OR
THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

&&

$$

SPILDE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 25, 1:19 PM PDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 25, 1:19 PM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
119 PM PDT MON AUG 25 2008

.DISCUSSION...12Z NGM/NAM/GFS IN.

A WEAKENING FRONT IS NOW MOVING THROUGH THE NORTHERN PORTION OF
THE MEDFORD CWA WITH THE UPPER LEVEL PORTION LEAVING THE LOWER
PART BEHIND. REPORTED PRECIPITATION IS STILL LIMITED TO THE COAST
...UMPQUA BASIN...AND THE ADJACENT CASCADES.

THIS FRONT WILL HEAD TO POINTS EAST LATER TODAY...AND ANY
STRAGGLING POST-FRONTAL SHOWERS WILL END EARLY THIS EVENING AS THE
UPPER TROUGH KICKS INLAND. A FROST ADVISORY IS IN EFFECT FOR MOST
OF THE EAST SIDE ZONES TONIGHT.

A FLAT RIDGE WILL BUILD IN BEHIND THE TROUGH AND WEAK WESTERLY
FLOW ALOFT WILL PERSIST THROUGH THURSDAY. AT LOW LEVELS THE
THERMAL TROUGH WILL REBUILD...BRINGING IN STRONG NORTHERLIES OVER
THE MARINE AREAS AND WEAK TO MODERATE OFFSHORE LOW LEVEL FLOW IN
THE LATE NIGHT THROUGH EARLY MORNING HOURS. EXPECT DRY WEATHER AND
WARMING TEMPERATURES THROUGH THURSDAY.

THE PICTURE GETS A BIT MORE COMPLICATED FROM FRIDAY ON. MOST OF
THE MEDIUM RANGE MODEL SOLUTIONS GO WITH A DEEPENING UPPER TROUGH
ALONG THE WEST COAST. MOISTURE FROM TROPICAL STORMS OFF OF THE
MEXICAN COAST MAY GET ENTRAINED INTO THE SOUTHERLY FLOW AHEAD OF
THIS TROUGH...SUPPORTING THE DEVELOPMENT OF AFTERNOON/EVENING
THUNDERSTORMS. AT THIS TIME IT LOOKS LIKE THE ACTION WILL BE TO
THE SOUTH AND EAST OF THE MEDFORD CWA...SO WILL ONLY GO WITH
GHOST POPS AT THIS TIME. THERE IS A SLIGHTLY BETTER CHANCE OF
PRECIPITATION ALONG THE NORTH COAST FRIDAY NIGHT INTO SATURDAY DUE
TO AN INCOMING FRONT...AND WILL GO WITH SLIGHT CHANCES OFFSHORE
AND ALONG THE COAST NORTH OF CAPE BLANCO.

&&

.AVIATION...SOME MVFR CIGS NEAR TERRAIN TODAY WILL GIVE WAY TO VFR
CONDITIONS EVERYWHERE THIS EVENING. LOCAL IFR CIGS/VSBYS LATE
TONIGHT THROUGH EARLY TUESDAY OVER THE COASTAL VALLEYS NORTH OF
CAPE BLANCO AND IN THE UMPQUA BASIN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY FOR ORZ029-ORZ030-
          ORZ031.

CA...FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY FOR CAZ084.

PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH
          TUESDAY EVENING FOR PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 12 PM
          PDT TUESDAY FOR PZZ356-PZZ376.

15/15/18
Hazardous weather outlook, Aug 25, 2:42 AM PDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
242 AM PDT MON AUG 25 2008

CAZ084-ORZ029>031-260000-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
242 AM PDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FROST ADVISORY IS IN EFFECT FROM 2 AM PDT TO 9 AM PDT TUESDAY.
SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT REQUIRED.

SUGDEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:16 AM PDTSmall Craft Advisory for WindsMFR48 hr
Aug 25, 2:35 AM PDTFrost AdvisoryMFRKlamath, Lake30 hr
Aug 25, 2:53 PM PDTHazardous Seas WarningMFR36 hr
Aug 25, 2:53 PM PDTSmall Craft Advisory for Hazardous SeasMFR23 hr

Nearby

Gale Warnings in Oregon, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.